Also, I did take Vyvanse today when I got to work and it seems to be doing well. I am having way less anxiety than before. I felt a little anxious when the med seemed to be first kicking in about 1.5 hours after taking it, but I decided to drink a lot of water at that point and it really helped to settle things out.
I think that is another thing I was forgetting to do since the dry mouth side effect wasn't that bad in the beginning.
Another thing is starting on a holiday weekend I didn't have too much to do besides clean my house, so being at work with things to take my mind off of being anxious constantly is really helping too.
I'm hoping this continues all week. :)
Ahh I responded to someone else in another thread thinking it was her that said the thing about what you were doing affecting your meds. Today I was doing fine reading email and such, and then we had a tour group of 35 kids come in to see the office. It really threw me off and I ended up having really bad anxiety over it. I had to excuse myself to the bathroom for 10 or so minutes before I could calm myself down. :( I started getting bummed out that I don't feel secure yet to do anything on this medication, and I'm fearful of being in an important meeting or something and having anxiety. But then I realized that that was the case whether I'm taking the meds or not! So I just have to keep on so I can get adjusted and hopefully not be so sensitive to the effects and able to go about my day without getting anxious.
Yesterday was such a good day, so I kept focusing on that fact and I felt better.
The only thing is that I really feel that I need to up my dosage at some point. Yesterday I felt it only lasted about 5 hours and when I got home from work at 6 hours I had to take a nap I was so tired. I'm on 20mg now and I'm going to call my dr and ask her what she thinks. I just want to get through the side effects before I go on a higher dose, I don't want higher dose to = more anxiety.
Yeah I think we all need to understand that ADHD and anxiety, or depression, and any other mental illness is exactly that, an illness. It's an invisible handicap. I wend to my psychiatrist's yesterday and there was a book about adult ADHD in there called something like "I'm not stupid, lazy or crazy" and I really want to get it b/c the first few pages I read were talking about knowing your limits, and boundaries and not expecting yourself to be able to do everything everyone else can do without learning how to do it our way. I really want to get a coach at some point. And I know I need to start therapy for my anxiety, but for now since I can't really afford it this website has been a Godsend. Being able to discuss these things with people who really understand is helping a lot.
The problem I'm having with the medicine wearing off is that it's doing it between 4 and 5 hours. Yesterday I took my med at 9:30am and at 1:30 I started feeling tired, by 2 my eye lids were closing. I actually took the day off at 2pm b/c I had told my boss my stomach was upset when I had that anxiety attack, and so I told her I needed to go home and rest. So I drove home very fatigued, my whole body felt somewhat weak and tired, it was pure exhaustion. I called my Dr. and she called back and said that my dosage was too low and she wanted to up me to 50mg, which would last longer throughout the day.
From the research I have done it does seem that Shire and the Dr's think that a higher dosage = longer lasting. I also don't understand how that works b/c I still don't really understand how Vyvanse releases itself, other than the Lysine molecule splits from it and then it's active... but how does it know when to? And does it do it at proper intervals of time? I noticed yesterday and the day before that when I got that super sleepy feeling it only lasted about 2 hours and then I didn't feel *as* tired anymore. I wonder if it drops off for me at that point but then kicks back in a couple hours later, just not as strong?
This is why I liked Adderall XR b/c it was 4 hours, and then 3.5-4 hours, then done. It was like clockwork. Everytime, without fail.
Anyway... (add moment) I did read some message boards, but I was careful not to read any bad experiences, and I found that there are people taking this twice a day. Which I used to do with XR a long time ago. It made it last longer if I took it in the AM, then 4 hours later. I think that if I take 20mg in the AM, then another 20mg 4 hours later it will pick up right when it seems to be wearing off. And since she was already going to put me on 50mg, this is only 40mg and I'd rather take the least therapeutic dose. So I am going to call my Dr in a few min and ask her if I can do this for now b/c my patient assistance program card won't be here until next week and I honestly cannot afford to fill the 50mg pills on my own until at least Monday, but I'd rather wait for the card and get them for free.
Or I wonder if I can try the spacing them out today, and then try taking two tomorrow AM. To be honest I am nervous about taking a higher dosage with the anxiety issues I've been having on the lower dosage when it kicks in. It's only for the 20 or so minutes when I feel my body start to speed up, and then it levels out. But if it's stronger does that mean it will kick in stronger? I think there is a chance it will be more pleasant on a stronger dose, only because when I took Adderall XR it was much stronger and it would make me so concentrated, focused, and all around happy that I wouldn't even have the anxiety.
Just my thoughts! I'll keep you posted on everything.
I have both! I have to take 120mg to combat the sleepy feeling,but unfortunately 70mg is the maximum FDA approved does, so my insurance will not pay for the extra 50mg.